my dad has been in the hospital for 3 week's and he was on the vent for 2 week's they used propoful he is not sudated any more but still can't move he has a tiaq in his neck they tell me now he has had some brain injury
4 Nov 2009
stephanie murray; I am so sorry to hear about your dad. I just lost mine in September of this year. propofol should be out of someones system within 24 hours if they let it come out naturally. There is medications that they can use to make you wake up faster. Just like coming out of anesthesia from surgery. Please do not let them use this drug too long, obviously you are aware of what happened to Michael Jackson with this medication. It can be very dangerous if used too long. Good luck P.S can you please explain what a tiaq is or did you spell it wrong. Thank you
24 Jan 2011
My wife under propofol for 7 days. Nursing staff stated repeatedly they had never seen anyone under the dosage rate the dr maintained for the duration. She was in for respiratory failure and incubated. Post release from hospitalization she has total loss of use and feeling in right foot. Dr.'(s) claim foot possibly left unsupported or hanging off of bed. No attempt to secure feet was ever made but they now claim should have been. The term is drop foot. At 33 yrs., she may never walk again unassisted. Horrible drug with life changing side-effects if not carefully monitered. No one warned us nor is anyone taking any responsibility. Do not accept any claims of brain injury until you research with the manufacturer. This drug not recommended for long term sedation. So sorry for your family.
- Propofol Information for Consumers
- Propofol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propofol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
some said that propofol is a sedation but it has a paralyzing effect to the patient on continuous infusion
1 answer • 27 Aug 2010
My dad was on propofol for 3 & 1/2 days he's obese & having trouble coming off of it is this normal?
Went into cardiac arrest was following voice commands prior to propofol became severly aggetated due to resperator with tubes down his throught was ...
1 answer • 9 Oct 2010
husband had a massive brain bleed due to coumadin. Been sedated with propofol for 12days now, turned off and waiting for him to wake
3 answers • 19 Dec 2013